Think Twice Before Giving Your Child Probiotic Medicine!! Infant Death Linked to Probiotic ABC Dophilus Powder

20140611155547_SolgarBottle_T1_W275_H

The FDA issued a warning to parents and medical personnel that the probiotic ABC Dophilus Powder has been linked to the death of an infant. The FDA warning states, in part, that:

“A premature infant administered a dietary supplement, ABC Dophilus® Powder (Solgar®), as part of in-hospital course of treatment, developed gastrointestinal mucormycosis caused by the moldRhizopus oryzae and died.”

The FDA further cautions parents and medical personnel about the use of dietary supplements containing live bacteria or yeast in infants and adults that have a compromised immune system. Parents should be aware that the FDA does not monitor these types of drugs in the same manner as most pharmaceuticals. The FDA also does not ensure that these types of drugs do what the manufacturer claims.

I know that my wife and I frequently gave our children probiotic medicines when they were infants. I also know that I would have never done this had I known the risks associated.

Want to read the FDA’s warning letter? Click on this link:

http://www.fda.gov/downloads/BiologicsBloodVaccines/SafetyAvailability/UCM426233.pdf

Advertisements